Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 38, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Sep 29, 2019, 2:50 AM MDT. It took effect at Sep 29, 2019, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2019, 2:50 AM MDT (08:50 UTC)
- In effect from
- Sep 29, 2019, 12:00 PM MDT
- Expired
- Sep 29, 2019, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
145 WWUS75 KABQ 290850 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 250 AM MDT Sun Sep 29 2019 NMZ502-505-527>531-291800- /O.NEW.KABQ.WI.Y.0038.190929T1800Z-190930T0200Z/ Chuska Mountains-West Central Plateau-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County- 250 AM MDT Sun Sep 29 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...South southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Chuska Mountains, West Central Plateau, Raton Ridge and Johnson Mesa, Far Northeast Highlands, Northeast Highlands, Union County and Harding County. * WHEN...From noon today to 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects such as lawn furniture and garbage cans. Strong cross winds can be expected on west to east oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
301 WWUS75 KABQ 291740 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1140 AM MDT Sun Sep 29 2019 NMZ502-505-527>531-300200- /O.CON.KABQ.WI.Y.0038.190929T1800Z-190930T0200Z/ Chuska Mountains-West Central Plateau-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County- 1140 AM MDT Sun Sep 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...South southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Chuska Mountains, West Central Plateau, Raton Ridge and Johnson Mesa, Far Northeast Highlands, Northeast Highlands, Union County and Harding County. * WHEN...From noon today to 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects such as lawn furniture and garbage cans. Strong cross winds can be expected on west to east oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
212 WWUS75 KABQ 300141 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 741 PM MDT Sun Sep 29 2019 NMZ502-505-527>531-300245- /O.EXP.KABQ.WI.Y.0038.000000T0000Z-190930T0200Z/ Chuska Mountains-West Central Plateau-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County- 741 PM MDT Sun Sep 29 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Strong south to southwest winds have diminished over the advisory area early this evening. While winds will occasionally be gusty during the rest of the evening and overnight, they are not expected to reach advisory criteria, therefore the advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Sep 29, 2:37 AM MDT, 13 minutes earlier.
Area forecast discussion, Sep 29, 2:37 AM MDT, 13 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 237 AM MDT Sun Sep 29 2019 .SYNOPSIS... A heavy rain event is becoming more and more likely for much of eastern New Mexico Monday through Tuesday. A strong tap of tropical moisture is expected to produce a long duration of fast moving storms producing heavy rainfall passing over the same areas repeatedly from Lincoln County northeastward through eastern New Mexico late Monday through Tuesday. Flash flooding will be a main concern during this time. Meanwhile, breezy to windy today with peak gusts of 40 to 50 mph possible over near the Arizona border from Gallup into the Chuska Mountains as well as the northeastern plains and highlands from Raton to Las Vegas to Clayton. Isolated storms are possible over Chaves County and the caprock by Clovis where a storm or two could become severe this afternoon. Southwest winds will remain breezy to windy Monday as well. && .DISCUSSION... Today...New Mexico will be caught between a deep low digging into the western CONUS and a strengthening high over the southeastern CONUS setting up increasing southwest flow aloft. Increasing instability combining with a deep sfc trough developing over eastern CO will set the stage for breezy to windy conditions this afternoon. A wind advisory will be hoisted for much of northeastern NM as well as the Chuska Mountains and West Central Plateau to include Gallup. Peak gusts will reach up to 40-50mph during the afternoon hours. Meanwhile, Gulf moisture will still be skirting into southeastern NM producing continued storm activity there. High moisture profiles coupled with bulk shear of 40kts will allow for a marginal risk of severe storms. Coverage is expected to be light however, hugging the TX border. Early Week...By Monday the pressure gradient b/w the upper low to the northwest and high to the east will be at its steepest, funneling sfc Gulf moisture further into eastern NM. Several speed maxes will also rotate through the flow aloft Mon-Tue creating a water hose of moisture into the eastern half of the state. As a result, confidence continues to grow for a long duration heavy rain event beginning Monday. The GFS and ECMWF show the greatest threat potential for flash flooding late Mon through Tue morning as even more tropical moisture from the EPAC gets funneled up. This will increase PWATs across eastern NM into the 1.50"-1.75" range, 3 to 4 std devs above normal. Model guidance continues to show this moisture fueling lines of fast moving storms over eastern NM likely training over the same areas repeatedly or being anchored to the Sacramento Mountains. This pattern will hold true through Tue morning allowing for a long duration heavy rain event. The upper low begins to open up late Tue and allow westerly flow to push the moisture into TX and shut down the water hose of tropical moisture. QPF estimates of 2-4" is quite reasonable at this time over a section focusing from the south- central mountains northeastward through Lincoln and DeBaca Counties to Quay County with 1-3" over adjoining counties over a 36-48 hour period. Localized areas could see even higher than that. Meanwhile, breezy to windy conditions will remain over much of the state Monday as well. Temperatures across the east will take a dip into the low to mid 80s and this may be too hot still given the expected persistent cloud cover Monday. Late Week...The trough to the west opens up with the wave axis moving through CO Wed with drier and clearer conditions Wed. Enough moisture will likely hold onto far eastern NM where lingering showers and storms will be possible near the TX border. A backdoor cold front will swing through eastern NM Thursday keeping the east cooler and wetter. Confidence falls for how far westward the backdoor front makes it with the GFS swinging it through much of the state and the last bits of tropical moisture joining it to bring showers and storms to a good chunk of the entire state to end the week. Meanwhile the latest 00Z ECMWF only takes the front into the RGV with westerlies kicking the moisture back east Saturday and keeping western and central NM dry. 24/RJH && .FIRE WEATHER... Upper level winds will remain strong today. In fact, they will even strengthen a bit with a stout surface pressure gradient also developing to the lee of the Rockies in CO. Breezy to windy conditions will spread across the forecast area by the afternoon with the highest speeds found over the northwestern and northeastern corners of NM where gusts may occasionally reach 45 to 50 mph. High temperatures today will stay within a degree or two of seasonal averages in far western NM, but into the eastern plains readings will rise upwards of 10 degrees above normal. Minimum afternoon RH will drop close to our critical 15 percent threshold in parts of the middle Rio Grande valley today where winds will also be marginally critical for an hour or two. A windy forecast is in store again for Monday as the synoptic pattern slowly evolves. With the dryline inching northwestward and sharpening, areas on west side of the boundary will observe lower RH values of 10 to 15 percent. This will yield a couple hours of locally critical conditions west of the Continental Divide Monday afternoon while the strongest wind speeds are displaced and once again impact the northeastern corner of NM. Wetting (and soaking) rainfall chances will quickly escalate to the east of the dryline late Monday and into Tuesday. This will keep the areas west of the Continental Divide as a focal point for any fire weather concerns going into Tuesday due to the critical RH. Fortunately, wind speeds will decrease Tuesday, but it will still remain breezy in many locations. Rain chances still appear to lower slightly on Wednesday, but moisture is expected to make a more convincing return into Thursday and Friday with wetting rainfall chances rising again. 52 && .AVIATION... 06Z TAF CYCLE Showers and thunderstorms are currently moving across southeastern New Mexico with additional cells taking shape in east central parts of the state. Through 29/1200UTC storms will likely pass within the vicinity of KSXU, KCVS, and KTCC, but should stay northeast of KROW. Abrupt and gusty downburst winds will accompany along with hail and brief downpours that will temporarily reduce ceilings/visibility. Stiff south southwest winds will be found a couple to five thousand feet AGL through morning, creating some LLWS and choppy conditions in a few areas. The stronger winds aloft will mix down to the surface through the day Sunday, and occasional gusts of 25 to 45 kt will be common with northern parts of the state observing the strongest speeds. New development of thunderstorms will commence Sunday afternoon in east central to southeastern New Mexico with strong to severe cells dropping larger hail and gusty winds. 52 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 80 50 80 45 / 0 0 0 0 Dulce........................... 75 40 76 38 / 20 10 0 0 Cuba............................ 76 49 76 47 / 5 0 0 5 Gallup.......................... 75 44 78 40 / 0 0 0 0 El Morro........................ 74 42 77 39 / 0 0 0 0 Grants.......................... 77 44 81 41 / 0 0 0 0 Quemado......................... 74 44 78 43 / 0 0 0 0 Datil........................... 74 45 77 45 / 0 0 0 5 Glenwood........................ 80 53 82 53 / 0 0 0 0 Chama........................... 69 39 71 38 / 20 10 0 5 Los Alamos...................... 75 52 77 54 / 0 0 10 20 Pecos........................... 77 51 78 53 / 5 5 20 30 Cerro/Questa.................... 72 47 74 47 / 0 0 5 10 Red River....................... 63 41 67 41 / 0 5 5 10 Angel Fire...................... 68 39 71 37 / 0 5 10 20 Taos............................ 75 45 78 46 / 0 0 5 10 Mora............................ 75 46 77 46 / 5 5 20 30 Espanola........................ 81 51 83 53 / 0 0 10 20 Santa Fe........................ 76 52 78 55 / 0 5 10 30 Santa Fe Airport................ 79 50 82 53 / 0 0 10 20 Albuquerque Foothills........... 82 57 83 58 / 0 0 10 20 Albuquerque Heights............. 83 56 85 58 / 0 0 10 10 Albuquerque Valley.............. 85 55 86 57 / 0 0 5 10 Albuquerque West Mesa........... 84 55 85 57 / 0 0 5 10 Los Lunas....................... 85 53 87 56 / 0 0 10 20 Rio Rancho...................... 83 54 85 57 / 0 0 5 10 Socorro......................... 87 56 88 58 / 0 0 10 30 Sandia Park/Cedar Crest......... 76 54 77 56 / 0 0 10 20 Tijeras......................... 79 53 81 56 / 0 0 10 20 Moriarty/Estancia............... 82 46 82 50 / 0 5 20 30 Clines Corners.................. 79 51 77 53 / 5 5 30 40 Gran Quivira.................... 79 52 79 54 / 0 5 30 40 Carrizozo....................... 82 58 79 59 / 5 10 40 60 Ruidoso......................... 76 55 71 54 / 10 20 70 70 Capulin......................... 78 53 78 54 / 5 10 20 40 Raton........................... 83 49 82 52 / 0 10 10 30 Springer........................ 82 49 83 52 / 5 10 20 40 Las Vegas....................... 79 50 78 52 / 5 10 30 40 Clayton......................... 85 62 82 60 / 10 10 30 50 Roy............................. 82 56 79 57 / 10 10 40 50 Conchas......................... 90 62 86 62 / 10 20 50 70 Santa Rosa...................... 88 61 83 62 / 10 10 60 60 Tucumcari....................... 90 66 86 64 / 10 20 50 70 Clovis.......................... 85 65 81 62 / 30 30 60 70 Portales........................ 87 65 82 63 / 30 30 50 70 Fort Sumner..................... 87 64 83 62 / 10 30 70 70 Roswell......................... 91 67 85 66 / 10 30 60 70 Picacho......................... 86 60 80 60 / 10 20 70 70 Elk............................. 83 58 75 58 / 10 20 70 80 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 8 PM MDT this evening for the following zones... NMZ502-505-527>531. && 24
Hazardous weather outlook, Sep 28, 3:20 AM MDT, 23 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 320 AM MDT Sat Sep 28 2019 NMZ501>540-291100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 320 AM MDT Sat Sep 28 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal risk for strong to severe storms over far eastern New Mexico today. Strong to damaging winds with large hail will be the main hazards from any severe storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Confidence continues to grow for a heavy rain event over eastern New Mexico and the south-central mountains Monday through Tuesday. Flash flooding will be a concern where storms train or pass over the same area of the eastern plains repeatedly or anchor over the same spot in the Sacramento Mountains. Breezy to windy southwest winds will peak Sunday and Monday focusing over the western high terrain and northeastern plains, with gusts of 40 to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this weekend and early next week due to severe weather and heavy rainfall. 24
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:40 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 22 min |
| Sep 29, 4:31 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 44 min |
| Sep 29, 5:23 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 52 min |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.